The Lupus Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
300 Posts
Discussion Starter · #1 ·
Hi all,

This isnt really a lupus drug question, but I'm hoping maybe someone may know of it or someone on it.

My best friend is taking tamoxifen..they found cancer cells in her breast ducts...anyhow, she told me that for the past few days her toenails just began falling off entirely, and the skin on her toes is turning black.

She is hesitant to call her doctor because they get annoyed anytime she calls with a question and the doctor never gets on the phone (he must be related to my doctor) I am trying to get her to seek a second opinion and at the very least get her feet checked out. With four kids under the age of 10, she has been putting off her own medical treatment.

If this were me, I'd be running to the hospital! She seems convinced it must be a side effect of her meds, but Im not so sure.

Anyone ever hear of this? I'd appreciate any input..thank you!!
Sharon
 

·
Moderator
Joined
·
11,410 Posts
I looked up tamoxifen and this is what I found.

http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682414.html

I really think she should let her doctor know what is going on. Has she thought of calling the pharmacy?

The side effects don't say anything about toe nails. She should call her doctor and tell him what is going on. She needs to find a doctor that she isn't afraid to call with questions, and will help her.

She needs to take care of herself for her kids sake and not put off her health. They need their mom.

Take care,
Lyn
 

·
Registered
Joined
·
300 Posts
Discussion Starter · #3 ·
Hi Lyn,
Thanks for the link...I wasnt able to turn up any info elsewhere on the internet either.
Well, at least she arranged for a second opinion, she has appt Feb 1st. I hope this is the first step in her taking charge of her health care.

They say you can lead a horse to water but you cant make them drink!

Thanks again,
Sharon
 
1 - 3 of 3 Posts
Top